Thunderstorm Wind, Dauphin
- When
- May 15, 3:13 PM EST
- Where
- Dauphin County, Halifax
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.467, -76.917
Trees and wires reported down in Halifax
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 15, 1:55 PM EST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 255 PM EDT SAT MAY 15 2004 .SHORT TERM... WENT LIKELY POPS EARLY TONIGHT. SPS OUT FOR STORMS. SO FAR...NOTHING AWFUL ON RADAR OR ANY REPORTS. MOST LIKELY WOULD NEED A VIL IN THE LOWER 50S FOR SEVERE. WINDS SUPPORT CELL MOVEMENT ABOUT 230 TO 260 AT 25 KNOTS. OVERALL...NOT A BAD DAY SO FAR FOR MOST OF C PA. SOME SUN AND SOME CLDS WITH A NICE BREEZE. SHOWERS ACROSS FAR NW...WILL MOVE INTO THE FAR SE BY LATE AFT. NOT REAL CONCERN ABOUT SEVERE...NO BIG PUSH TO FRONT. ALSO LACK OF CONVERGENCE AT LOW LEVELS. NOT REAL CONCERN ABOUT FLOODING...CELLS MOVING...AND HEATING TO THE WEST LIMITED. HOWEVER...SINCE THERE IS NO BIG PUSH TO THE FRONT...TRAINING COULD BE OF CONCERN. MUCH OF THE SHOWER ACTIVITY WILL BE POST FRONTAL. AT THE SAME TIME...STORMS FIRING ON DEWPOINT GRADIENT MAY ROB MOISTURE FROM POST FRONTAL SHOWERS AND STORMS...WHICH IS WHAT I SEE SO FAR...BEST CHC IS WAVE ON FRONT TO ENHANCE ACTION LATER THIS EVENING. THUS LOOKS LIKE SOME SHOWERS WILL LINGER INTO SUNDAY AM...BUT NOT A BAD DAY FOR FOLKS TO THE N AND W...UNLIKE TODAY. THUS EACH AREA GETS SOME DECENT WEATHER THIS WEEKEND. WHILE MUCH OF THE COUNTRY IS COOKING IN MID SUMMER HEAT...VERY COLD AIR JUST TO THE NORTH AND OVER MUCH OF THE NORTHERN STATES. AIRMASS FOR C PA WILL NOT BE REAL COLD...BUT TEMPS SUNDAY NIGHT COULD FALL OFF...GIVEN VERY DRY AIR WORKING IN. ISOLATED REPORTS OF UPPER 30S ACROSS N PA WILL BE POSSIBLE. DRY AIR LINGERS INTO MONDAY...BEFORE WARM AIR WORKS IN LATE. MARTIN .LONG TERM (12Z TUES THROUGH SAT NIGHT)... UPPER FLOW GRADUALLY VEERS THROUGH MIDWEEK...AND STAYS ESSENTIALLY ZONAL THROUGH THE LATE WEEK. BEST CHC FOR SHOWERS OCCURS ALONG AND AHEAD OF A COLD FRONT...THAT WILL CROSS THE REGION LATE TUESDAY/TUESDAY NIGHT. AN APPARENTLY REFRESHING COOLER AIRMASS SHOULD FILTER INTO THE NRN TIER BEHIND THE FRONT..THOUGH THE BOUNDARY WILL PROBABLY STALL OUT NOT TOO FAR TO THE SOUTH OF PENN WEDNESDAY BEFORE RETREATING NORTH AS A WARM FRONT ON THURSDAY AS A SFC HIGH SLIDES OFF THE MID ATLANTIC COAST. 500 HPA HEIGHTS STAY NEAR NORMAL (TO SLIGHTLY ABOVE NORMAL OVER THE SOUTH) LATER TUESDAY INTO NEXT FRIDAY. ANOTHER CFROPA LATE THURS NIGHT/FRIDAY WILL BRING ANOTHER ROUND OF SCTD SHRA/TSRA...BEFORE PUSHING JUST SOUTH OF THE REGION FOR SATURDAY. THE ACTIVE SRN EDGE OF A POTENT ZONAL JET STAYS RIGHT OVER PENN NEXT WEEK...SO CONFIDENCE IS RATHER LOW TO THE AMOUNT OF CLEARING AND ANY SIGNIFICANT PERIODS W/O THE CHC FOR SCTD CONVECTION...ESPECIALLY ACROSS THE SRN TIER OF PENN. LAMBERT && .PRELIMINARY POINT TEMPS/POPS... HARRISBURG 62 74 55 79 / 70 30 10 10 WILLIAMSPORT 55 72 48 77 / 70 10 0 10 BRADFORD 43 65 41 76 / 60 10 0 10 JOHNSTOWN 50 68 49 74 / 70 10 0 10 ALTOONA 54 70 50 76 / 70 10 10 10 STATE COLLEGE 54 70 49 77 / 70 10 0 10 SELINSGROVE 57 73 51 77 / 70 30 0 10 LANCASTER 62 75 56 76 / 70 30 10 10 YORK 62 74 56 77 / 70 30 10 10 && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 510 AM EDT SAT MAY 15 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-160909- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 510 AM EDT SAT MAY 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 208 PM EDT SAT MAY 15 2004 PAZ066-151845- LANCASTER- 208 PM EDT SAT MAY 15 2004 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN AND SOUTHERN LANCASTER COUNTY... AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF NEW HOLLAND TO 5 MILES WEST OF OXFORD...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR CHURCHTOWN AND LITTLE BRITAIN AT 215 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THE THUNDERSTORMS. EXPECT INTENSE LIGHTNING FROM THE STORMS. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS. LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 228 PM EDT SAT MAY 15 2004 PAZ028-049>053-151930- COLUMBIA-JUNIATA-MONTOUR-NORTHUMBERLAND-SNYDER-UNION- 228 PM EDT SAT MAY 15 2004 ...STRONG THUNDERSTORMS WILL AFFECT MONTOUR...JUNIATA...SNYDER... NORTHUMBERLAND...COLUMBIA AND UNION COUNTIES DURING THE MID AND LATE AFTERNOON HOURS... AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING LINE OF STRONG THUNDERSTORMS EXTENDING FROM 5 MILES NORTHWEST OF MIFFLINBURG TO 13 MILES SOUTHEAST OF LEWISTOWN...MOVING EAST NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR SPRUCE RUN RESERVOIR...THOMPSONTOWN...PENNS CREEK...MIFFLINBURG AT 235 PM...VICKSBURG...RICHFIELD...MIDDLEBURG AT 240 PM...NEW COLUMBIA...NEW BERLIN AT 245 PM...MCEWENSVILLE AT 250 PM...MILTON AND LEWISBURG AT 3 PM...AND WASHINGTONVILLE...SUNBURY AND HERNDON AROUND 315 PM. VERY HEAVY RAIN WILL FALL FOR UP T0 15 MINUTES...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS LINE OF STORMS. ALSO...EXPECT INTENSE DANGEROUS CLOUD TO GROUND LIGHTNING FROM THE THUNDERSTORMS. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS. LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 326 PM EDT SAT MAY 15 2004 PAZ046-051>053-057-058-152030- COLUMBIA-DAUPHIN-MONTOUR-NORTHUMBERLAND-SCHUYLKILL-SOUTHERN LYCOMING- 326 PM EDT SAT MAY 15 2004 ...A STRONG THUNDERSTORM WILL AFFECT THE COUNTIES OF MONTOUR...NORTHERN DAUPHIN...SCHUYLKILL...NORTHUMBERLAND...COLUMBIA AND LYCOMING THROUGH 430 PM... AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM HUGHESVILLE TO NEAR DANVILLE...SUNBURY AND LIVERPOOL...MOVING EAST NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR TREVORTON...MILLVILLE...FARNSWORTH ...BERRYSBURG AROUND 335 PM...URBAN...BIGGERTOWN AROUND 340 PM...KNOEBELS GROVE...GRATZ...ELYSBURG AND BLOOMSBURG AROUND 350 PM...AND BERWICK AROUND 420 PM. VERY HEAVY RAIN WILL FALL FOR UP TO 15 MINUTES...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS LINE OF THUNDERSTORMS. ALSO...EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THE STORMS. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS. LAMBERT
The State College radar (KCCX), 105 km away, was scanning. The volume nearest the first event began at 20:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and wires reported down in Halifax
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399553.